MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2120-0500
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.There was no patient involvement.
 
Event or Problem Description
It was reported that the rn took the tubing out of the package to demonstrate to another rn how the set separated on a previous event, as the rn stretched the tubing the set disconnected from the silicone segment.There was no patient involvement.
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report from the fda which states, "nurse involved in previous incident in which she was sprayed with chemotherapy, was showing a colleague what happened with her event she took a new package of primary tubing from the clean supply room and opened it to demonstrate her actions again, the tubing disconnected it appears as though this tubing comes disconnected very easily.".
 
Event or Problem Description
It was reported that the rn took the tubing out of the package to demonstrate to another rn how the set separated on a previous event, as the rn stretched the tubing the set disconnected from the silicone segment.There was no patient involvement.Customer advocacy received a copy of the customer's medwatch report from the fda which states; "nurse involved in previous incident in which she was sprayed with chemotherapy, was showing a colleague what happened with her event.She took a new package of primary tubing from the clean supply room and opened it to demonstrate her actions.Again, the tubing disconnected it appears as though this tubing comes disconnected very easily".
 
Additional Manufacturer Narrative
Correction on follow-up (2) h.10: disregard statement "the cause of the leak was due to the separation.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information provided: d.10.The customer¿s report that the set disconnected from the silicone segment was confirmed.The set was visually inspected for kinks, holes/tears in the tubing or damages to the components.Visual inspection of the set noted the retainer ring on the engagement of the silicone segment to the upper fitment component was not present and the lower fitment component was deformed due to one side being slightly lifted and the release lever slightly angled towards the opposite lifted side.Examination under magnification of the silicone segment end observed evidence of a retainer ring indentation which does not look to be misaligned along the tubing, indicating that it had been properly assembled onto the set.Dimensional analysis of the upper fitment measured to be within specification(s).Slight tugging of the rest of the set¿s engagements observed no separation.The cause of the leak was due to the separation.The root cause of the customer¿s report was not identified.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9304712
Report Number9616066-2019-03208
Device Sequence Number1864737
Product Code FPA
UDI-Device Identifier07613203012690
UDI-Public7613203012690
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2022
Device Model Number2120-0500
Device Catalogue Number2120-0500
Device Lot Number19085990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date12/09/2019
01/10/2020
01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1